| Model Number |
0684-00-0480-01C |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/30/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Initial reporter full name: (b)(6).Event site full name: (b)(6) hospital.Event site postal code: (b)(4).The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id # (b)(4).
Event or Problem Description
It was reported that after approximately two hours of intra-aortic balloon (iab) therapy, blood was found in the tubing.The iab was immediately removed and it was found that the inner lumen was broken.The customer inserted a new iab to continue therapy.There was no patient harm or adverse event reported.
Event or Problem Description
N/a.
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded and blood on the exterior of the catheter.A visual examination of the product detected the inner lumen within the membrane was completely separated within a kink approximately 28.4cm from iab tip.Additionally four kinks were found on the catheter tubing approximately 72.9cm, 73.9cm, 74.7cm and 76.7cm from iab tip.An underwater leak test of the balloon, catheter, y-fitting and extracorporeal tubing was performed and no other leaks were detected.The break found in the inner lumen appears to have been the result of a severe kink, which eventually failed causing the reported problems.It is difficult to determine when the break occurred but it is possibly a result of patient movement during the procedure.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint #(b)(4).